Discussions By Condition: I cannot get a diagnosis.

Violent shivers

Posted In: I cannot get a diagnosis. 0 Replies
  • Posted By: WildMonkey
  • February 17, 2009
  • 04:01 PM

This has happened twice over a 18-24 month period.

First time was not very bad although memorable. After I had gone to bed I started feeling really cold in my arms, hands, and feet to a point of discomfort that I needed to curl up in a blanket then I began to shiver, and if I tried to move I got colder, eventually I fell asleep and woke up fine the next morning.

The second time I felt cold in the same places but more intensely, and the shivers were really violent, to the point that I could not speak cause my jaw wouldn't stop shaking, exactly as if you were naked in the middle of a snow storm. And I only felt colder as I tried to move.

Other symptoms were, fever (although it came down in about an hour), slight headache (almost negligible), acidity in throat, slight dizziness, my skin felt hot except for extremities, no sweating.

It got so bad that I had to be taken to the hospital, I got there like 1-2 hrs after the attack started and by then I was almost completely recovered. The doctor checked me out and said it was probably a viral or bacterial infection and gave me some antibiotics sent me on my way and didn't order any tests.

It has been about 4-5 months since that happened, and I feel fine.

If you have any suggestions on what it might be or have been please let me know.
Let me know if you need more details, I appreciate any feedback.

Other relevant/non-relevant information:
Male, 31
Overweight by 20-30 lbs
Heavy coffee drinker

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?